Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Imuran, and flaring up?


04-28-2011, 12:55 AM   #1
MysteryLocket
Senior Member
 
MysteryLocket's Avatar
 
Join Date: Sep 2010
Imuran, and flaring up?

i've been on imuran for almost 5 months now and seems to be alrightish. haven't had any serious flare ups for awhile,
but the thing is.. the past week i've been noticing my tummy being extra active, and the past few nights i've felt the ulcers in my stomach and the tube down to my stomach and in my colon area as well but the promint pain of was the tube and stomach.
and today i found myself stuck on the toliet in one of the worst flare ups i've ever had in my whole life. and it lasted for a good long time too which made it seem like it was never gonna end.
my question is... is this normal? what normally happens when such this kind of thing happens on imuran?
currently i'm also on pentasa and i'm also on amoxicillan 3 times a day 500mg's for a sinus and respitory infection, which i'm out of antibiotic tomorrow and it's still not gone. any suggestions would be awesome!
__________________
Meds Currently Taking:

Crohn's Related Meds=
Proctozone-HC 2.5% - After every BM, PRN

On Hold=
Klor-Con M10 ER Tablets - 1 x 12hrs
Promethazine - 1 x 4hrs PRN (25mg)
Integra Plus - 1 x daily (125mg)
04-28-2011, 01:31 AM   #2
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
It could be that your body is reacting to the antibiotics. They can often mess your guts up. But you need to get the infection treated first. Go back to your docs, they may have you lower your imuran dose to help you get over the infection. In the meantime, taking a strong probiotic may help to alleviate any gut problems from the antibiotics (make sure you spread the doses out so they don't just cancel each other out!).

On a slightly different note, your Pentasa dose seems kind of low (I read it as you taking 4 tablets a day- I started on 6 and went up to 8). And why are they having you spread it out so much? I was told to take my 8 tablets in 2 lots of 4- it's extended release so doesn't matter too much about the exact timings.
__________________
Crohn's in the terminal ileum, dxed Jun '10

125mg azathioprine
4g Pentasa
04-28-2011, 01:38 AM   #3
MysteryLocket
Senior Member
 
MysteryLocket's Avatar
 
Join Date: Sep 2010
thanks!
as for the pentasa, I was on 2, 500mg's every six hours and had overdose problems and was becoming sleepy everytime i took them/they kicked in. Since then i've not had any sleepy problems along with any of the other over dose problems that i was getting (Cant remember what they were anymore as the sleepy issue was my main issue).
i'm wondering if there was a dose between 0 and 500mg's.
04-28-2011, 02:17 AM   #4
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
I hadn't heard that about Pentasa. How long after taking them were you becoming sleepy?
04-28-2011, 02:31 AM   #5
MysteryLocket
Senior Member
 
MysteryLocket's Avatar
 
Join Date: Sep 2010
about and hour and 30 mins after I would take them I would become sleepy like a crash off of caffiene times 2 or something.
Plus i was on a stimulant which didn't have crashing effects but i would hate to see my sleepies now if i tried it again and i'm not on that stimulant currently.
And it would wear off about 2 hours after it was due for another dose.

and my tummy is currently hurting and i hear sounds, so i'm battling another run to the bathroom pretty soon- so glad for laptops! lol!
I'm also glad that i've been stocking up on pudding and jellos. Because I think those are going to come in handy right now.
04-28-2011, 03:35 AM   #6
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
I get sleepy like that in the afternoons, but that's long after I take my Pentasa (like 8 hours or something). So it's probably unrelated. But thought I should ask since I'm already splitting my Imuran dose, and taking antidepressants to combat the sleepies! Oh, and apparantly the capsules are available in a 250mg size.
04-28-2011, 03:57 AM   #7
MysteryLocket
Senior Member
 
MysteryLocket's Avatar
 
Join Date: Sep 2010
antidepressants to combat it? o_O .. lol they've always ko'ed me. especially cymbalta.
250? I think i'll see if my doc can give me a 500 and 250 to take each dosage time. maybe it will be diffrent that way. and smaller capsules maybe. lol!! everyone who sees the pretty blue pentasa is like "woah! what kind of horse pill is that?!" lol but i find it easy to take bigger pills than the tiny flat ones anyways lol.
sorry for all the lol's, i do that when i'm sleepy and ready for bed.

I think everyone's body is diffrent. might wanna talk to your doctor about it though. I felt okay enough to experiment with mine and just relayed the results back to my doc, and i was actually going without pentasa for a long time.
I dont know what it is about my body, but anything that's extended release always doesn't work the way it should. like vyvanse.. it's suposed to last between 8 to 14 hours.... it lasts 3 to 4 hours for me, and it's extended release. it's odd.. ambiene CR was the same... i dont know what it is about my body tho. not only does food go through my system quickly and liquids, but so does meds. lol!
And meds also start effecting me sooner. like meds they say are suposed to take weeks to months will normally start working around a few days to a few weeks. but that's not the case for all of them, as i've had some take longer to kick in than what they said as well.
04-28-2011, 04:10 AM   #8
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
The antidepressant is because the doc says in the absence of any physical findings that would explain my fatigue, she's thinking it must be brain chemistry, especially as I do have other signs of depression. She chose fluoxetine because in her experience it doesn't cause sleepiness as a side effect. I did some research on serotonin (fluoxetine is supposed to raise serotonin levels), and I have/had lots of symptoms of low serotonin. Including sleepiness, unrefreshing sleep, and lowered pain threshold. For example, since taking the fluoxetine it no longer hurts to have my blood taken (it used to hurt every single time, regardless of who took it). In fact, the first time I had blood taken since starting the tablets I was talking to the nurse and didn't even realise the needle had gone in! And I didn't know that about the pain threshold then, so it can't have been a placebo effect.

I will try splitting my morning dose of Pentasa, and taking 2 tablets at breakfast, 2 at lunch and 4 at dinner. I don't want to lower the dose without asking my doc, but he said before it didn't really matter if I took it 2 or 3 times a day.

By the way, our Pentasa is different to yours. Ours is a huge flat powdery pill, and it dissolves and gets stuck in your throat when you try to swallow it. I don't have too much of a problem with plastic capsules, but I just can't swallow these Pentasas! Luckily, they disperse in water, so I hold it in my mouth till it disperses and swallow the bits.
04-28-2011, 04:27 AM   #9
MysteryLocket
Senior Member
 
MysteryLocket's Avatar
 
Join Date: Sep 2010
oh wow!! lol! I didn't know that! it makes sense tho. Cause i've noticed quite a lot of when im more sleepy than usual that i also feel pain a lot more intensly. blood drawls being the number one thing i notice it on. I've never had a painless needle... but that'd be awesome if i could. lol.
I've never heard of fluoxetine before.
yikes, that i wouldn't be able to do. I wonder why they are diffrent. if it's just a diffrent company that makes them... The smell of the capsules (after they've been in the bottle for weeks) just nauseas me, i couldn't imagine having to taste it any.
04-28-2011, 06:50 AM   #10
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
Fluoxetine is marketed under the trade name Prozac! As for the Pentasa, mine is made by Ferring pharmaceuticals, and is manufactured in Germany. As Pentasa is a trade name, I'm guessing yours is also Ferring, but possibly manufactured in America. Luckily the tablets don't taste any, it's just irritating because you find bits in your teeth hours later!
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Imuran, and flaring up?
Thread Tools


All times are GMT -5. The time now is 01:31 AM.
Copyright 2006-2017 Crohnsforum.com